Alert archive / Wisconsin / Gale Warnings in 2020

Gale Warning 29, NWS Milwaukee, WI

September 26, 2020

NWS Milwaukee, WI issued this gale warning at Sep 26, 2020, 9:37 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2020, 9:37 PM CDT (02:37 UTC)
Expired
Sep 27, 2020, 4:00 AM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

603 
WHUS73 KMKX 270237
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
937 PM CDT Sat Sep 26 2020

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-270900-
/O.NEW.KMKX.GL.W.0029.200927T0237Z-200927T0900Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
937 PM CDT Sat Sep 26 2020

...GALE WARNING IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WHAT...South to southwest gales up to 35 kt and waves 6 to 10
  feet occasionally to 13 feet.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...Until 4 AM CDT Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ644>646-270900-
/O.CON.KMKX.SC.Y.0080.000000T0000Z-200927T0900Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
937 PM CDT Sat Sep 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WHAT...South to southwest winds 15 to 25 knots, with gusts up 
  to 30 knots, and waves 2 to 5 feet expected.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 4 AM CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643-271045-
/O.CON.KMKX.SC.Y.0080.000000T0000Z-200927T1200Z/
Sheboygan to Port Washington WI-
937 PM CDT Sat Sep 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* WHAT...South to southwest winds 15 to 25 knots, with gusts up to
  30 knots, and waves 2 to 5 feet expected.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...Until 7 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
1 follow-up statement
876 
WHUS73 KMKX 270854
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
354 AM CDT Sun Sep 27 2020

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271000-
/O.EXP.KMKX.GL.W.0029.000000T0000Z-200927T0900Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
354 AM CDT Sun Sep 27 2020

...GALE WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

May still see a few gusts around gales, but winds are gradually 
weakening. However, breezy conditions will continue through the 
morning. 

$$

LMZ644>646-271200-
/O.EXT.KMKX.SC.Y.0080.000000T0000Z-200927T1200Z/
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
354 AM CDT Sun Sep 27 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. Waves
  2 to 4 feet.

* WHERE...Nearshore Waters from Port Washington to Winthrop 
  Harbor IL.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643-271200-
/O.CON.KMKX.SC.Y.0080.000000T0000Z-200927T1200Z/
Sheboygan to Port Washington WI-
354 AM CDT Sun Sep 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Southwest winds 15 to 20 knots, with gusts up to 25 
  knots. Waves 3 to 5 feet.

* WHERE...Nearshore Waters from Sheboygan to Port Washington.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Sep 26, 3:47 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Sep 26, 3:47 PM CDT, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
347 PM CDT Sat Sep 26 2020

.SHORT TERM...
(Issued 345 PM CDT Sat Sep 26 2020)

Tonight through Sunday night:

Low pressure passing by to the north tonight will drag a cold
front through southern Wisconsin. Rain is likely to develop
Sunday behind the front and ahead of a quickly approaching second
shortwave and front. Models are in pretty good agreement that the
southeast half of the forecast area will have the best chance to
see rain late morning into early evening. Some models do sweep an
area of rain through the entire forecast area though, so will have
to keep an eye on model trends into tomorrow.

Temps tomorrow will cool as the temps and precip move in. May get
into the low 70s farther southeast ahead of the next system, with
60s likely elsewhere. Conditions will continue to cool into Sunday
night, with lows dropping into the 40s most places.

DDV

&&

.LONG TERM...
(Issued 345 PM CDT Sat Sep 26 2020)

Monday through Saturday:

An upper trough axis will slowly pass on Mon while an upper low
tracks from the Upper MS River Valley to the Middle MS River
Valley into Tue. Isolated to scattered instability showers are
expected for Mon. For the remainder of the week, a high amplitude
ridge will prevail over the wrn USA with deep troughing over
Ontario, Quebec, and the Great Lakes. Below normal temps for Mon-
Wed with highs in the lower 60s, but then much below normal for
Thu-Sat with highs in the lower to middle 50s. Unsure at this
time if there will be a freeze as enough clouds and wind may
prevent it. The best chances for showers will be on Thu with the
main surge of the polar trough and associated cold front.

Gehring

&&

.AVIATION...
(Issued 345 PM CDT Sat Sep 26 2020)

MVFR ceilings across portions of southern Wisconsin should improve
by evening per latest model soundings. Dry weather will continue
through tonight, with rain chances returning Sunday as a cold
front moves through the area. Looks like a decent chance for low
level wind shear tonight with the low level jet overhead ahead of
the approaching system.

DDV

&&

.MARINE...
(Issued 345 PM CDT Sat Sep 26 2020)

Breezy southerly winds will prevail through tonight as an area of
of low pressure pushes across the northern Great Plains through
the Lake Superior region. A Small Craft Advisory remains in effect
into tonight for the nearshore waters, and winds may approach
gale force tonight over the open waters. Winds are then expected
to lessen and veer to west to southwest for Sunday behind the
passage of a cold front in the morning.

DDV

&&

.BEACHES...
(Issued 345 PM CDT Sat Sep 26 2020)

Breezy southerly winds will result in continued high swim risk
conditions for beaches in Sheboygan and Ozaukee counties through
this evening. Life threatening currents and waves are
expected. The winds will eventually become southwest by late
evening, bringing and end to the high swim risk.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060 until 10 PM Saturday.

LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 4 AM
     Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 26, 3:07 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
307 PM CDT Sat Sep 26 2020

WIZ046-047-051-052-056>060-062>072-272015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
307 PM CDT Sat Sep 26 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a high swim risk for Lake Michigan beaches in Sheboygan
and Ozaukee counties until 10 pm CDT. Life threatening currents
and waves are expected. Stay out of the water, and stay away from
dangerous areas like piers and breakwalls.

There is a moderate swim risk for Lake Michigan beaches from
Milwaukee south through Kenosha counties through this evening due
to dangerous waves and currents. Use caution if swimming in Lake
Michigan.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-272015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
307 PM CDT Sat Sep 26 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory is in effect due to breezy south winds and
high waves.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Brisk northwest winds and building waves may reach Small Craft
Advisory conditions for Wednesday and Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
307 PM CDT Sat Sep 26 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

There are chances for thunderstorms across the northern half of
Lake Michigan.

Breezy south to southwest winds and building waves are expected
to continue. Wind gusts will approach gale strength.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There are slight chances for thunderstorms across the northern
half of Lake Michigan for Tuesday night and Wednesday, and over
much of the lake for Wednesday night into Thursday night.

www.weather.gov/mkx

Nearby

Gale Warnings in Wisconsin, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.